Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 209, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2008, 6:45 PM EDT for Bulloch County, Candler County, Evans County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 25, 2008, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Evans County, GA
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:55 PM EDT | HAIL 0.75 | 3 Nne Pulaski, GA | PUBLIC REPORTED PENNY SIZE HAIL. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 252245 SVRCHS GAC031-043-109-252330- /O.NEW.KCHS.SV.W.0209.080625T2245Z-080625T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 645 PM EDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA... EASTERN CANDLER COUNTY IN SOUTHEAST GEORGIA... NORTHWESTERN EVANS COUNTY IN SOUTHEAST GEORGIA... * UNTIL 730 PM EDT * AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PULASKI...OR ABOUT 7 MILES EAST OF METTER...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PULASKI...METTER... REGISTER... HOPEULIKIT...STATESBORO... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES OR OTHER STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. LAT...LON 3261 8194 3243 8169 3218 8194 3236 8211 TIME...MOT...LOC 2245Z 224DEG 9KT 3239 8194 $$
2 follow-up statements
000 WWUS52 KCHS 252316 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 715 PM EDT WED JUN 25 2008 GAC031-043-109-252330- /O.CON.KCHS.SV.W.0209.000000T0000Z-080625T2330Z/ EVANS GA-CANDLER GA-BULLOCH GA- 715 PM EDT WED JUN 25 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR WESTERN BULLOCH...EASTERN CANDLER AND NORTHWESTERN EVANS COUNTIES... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EXCELSIOR...OR ABOUT 8 MILES SOUTHEAST OF METTER... MOVING NORTH AT 10 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GEORGIA SOUTHERN...HOPEULIKIT...METTER...PORTAL...PULASKI...REGISTER AND STATESBORO. THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT ANY SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES OR OTHER STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. LAT...LON 3261 8194 3243 8169 3218 8194 3236 8211 TIME...MOT...LOC 2315Z 199DEG 9KT 3232 8195 $$
000 WWUS52 KCHS 252330 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 729 PM EDT WED JUN 25 2008 GAC031-043-109-252339- /O.EXP.KCHS.SV.W.0209.000000T0000Z-080625T2330Z/ EVANS GA-CANDLER GA-BULLOCH GA- 729 PM EDT WED JUN 25 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BULLOCH...EASTERN CANDLER AND NORTHWESTERN EVANS COUNTIES WILL EXPIRE AT 730 PM EDT... AT 729 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES OR OTHER STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. LAT...LON 3261 8194 3243 8169 3218 8194 3236 8211 TIME...MOT...LOC 2329Z 199DEG 9KT 3235 8194 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 25, 3:45 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT WED JUN 25 2008 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...WHILE A TROUGH OF LOW PRESSURE DEVELOPS OVER THE CAROLINAS. SURFACE TROUGH WILL REMAIN NEAR OR NORTHWEST OF THE AREA THROUGH SUNDAY...WITH ATLANTIC SURFACE RIDGE SHIFTING TO THE SOUTHEAST. A COOL FRONT LOOKS TO APPROACH EARLY NEXT WEEK...AND WILL STALL OVER OR NEAR THE REGION THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHORTWAVE ACTIVITY CONTINUES TO PUSH INTO SOUTHERN GEORGIA THIS AFTERNOON...DESPITE FAIRLY STRONG RIDGING ALOFT. AT THE SURFACE....THE SEABREEZE HAS BEEN ABLE TO DEVELOP MUCH EARLIER THAN YESTERDAY...A RESULT OF LIGHTER OFFSHORE FLOW AT LOW LEVELS AND A MORE SOUTHWEST DIRECTIONAL COMPONENT. SCATTERED THUNDERSTORMS HAVE INITIATED ALONG THE SEABREEZE IN SOUTHEAST SOUTH CAROLINA AND WITHIN MORE UNSTABLE AIR ACROSS SOUTHEAST GEORGIA. INSTABILITY IS QUITE IMPRESSIVE THIS AFTERNOON...WITH 18Z CHS SOUNDING INDICATING CAPE VALUES UP TO 3800 J/KG. THUS...ISOLATED THUNDERSTORMS DO HAVE THE POTENTIAL TO REACH SEVERE LEVELS IF ABLE TO BREAK THROUGH A PERSISTENT CAP ALSO SEEN IN THE 18Z SOUNDING. MAIN THREAT WILL BE DAMAGING WIND AND HAIL. WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. CONVECTION SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. LOW TEMPERATURES WILL DROP TO AROUND 70 DEGREES INLAND TO THE UPPER 70S ALONG THE COAST. PERSISTENT UPPER LEVEL ENERGY TO THE SOUTH COULD KEEP A FEW TO SCATTERED MID LEVEL CLOUDS ACROSS SOUTHEAST GEORGIA COUNTIES OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... WEAK SHORTWAVE ENERGY WILL CONTINUE TO ROUND THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE ON THURSDAY...AS THE CENTER OF HIGH PRESSURE ALOFT SLIPS FURTHER SOUTHEAST. A SURFACE TROUGH WILL DEVELOP FROM THE MID ATLANTIC STATES SOUTHWARD INTO GEORGIA...PUSHING THE ATLANTIC SURFACE HIGH FURTHER AWAY FROM THE COAST. BOTH GFS AND NAM INDICATE INCREASING DEEP LAYER MOISTURE AND HIGHER PWAT VALUES...AS WELL AS AFTERNOON DEWPOINTS SEVERAL DEGREES WARMER THAN THE DAY BEFORE. THERE IS ENOUGH MODEL AGREEMENT AND CONFIDENCE TO INCREASE SHOWER AND THUNDERSTORM POTENTIAL FOR THURSDAY AFTERNOON INTO THE CHANCE CATEGORY INLAND FROM THE SEABREEZE. SINCE THE SEABREEZE MAY BE THE KEY FORCING MECHANISM...THERE IS LOWER CONFIDENCE IN THUNDERSTORM DEVELOPMENT ALONG THE COAST...DEPENDING ON HOW QUICKLY THE SEABREEZE PUSHES INLAND. HAVE THUS KEPT COASTAL LOCATIONS IN THE SLIGHT CHANCE CATEGORY FOR THURSDAY AFTERNOON AND EVENING. WEAKENING UPPER RIDGE WILL KEEP HIGH TEMPERATURES A DEGREE OR TWO COOLER THAN PREVIOUS DAYS...RANGING FROM 94 TO 96 DEGREES AWAY FROM THE COASTLINE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... WEAK SHORT WAVE TO PUSH THROUGH THE AREA THURSDAY NIGHT...SO EXPECT AFTN/EVENING CONVECTION TO TAKE A LITTLE LONGER THAN NORMAL TO WIND DOWN...THUS WILL HOLD ONTO SLIGHT CHANCE OR CHANCE POPS THROUGH AT LEAST MIDNIGHT. WHILE THERE CERTAINLY COULD BE A LITTLE FOG IN AREAS THAT RECEIVED RAINFALL FROM THURSDAY...DUE TO CLOUD COVER AND TOO MUCH MIXING IN THE BOUNDARY LAYER WE DO NOT SEE A NEED TO ADD TO THE FORECAST AT THIS TIME. MIN TEMPS WILL FALL INTO THE LOWER-MID 70S. ON FRIDAY...NVA LOOKS TO DEVELOP IN WAKE OF DEPARTING SHORT WAVE...THUS OUR ATTENTION WILL TURN TO LOW LEVEL/SURFACE FEATURES FOR ANY TRIGGERING MECHANISMS OF CONVECTION. THE TYPICAL SEA BREEZE WILL BE ONE SUCH BOUNDARY...BUT ALSO A PERSISTENT TROUGH NEAR OR JUST NW OF THE CWFA. WITH PWATS CLIMBING TO 2 INCHES OR GREATER THERE IS CERTAINLY PLENTY OF MOISTURE. INSTABILITY IS MODEST WITH 1000-1500 J/KG OF SBCAPE AND LIFTED INDICES -3 OR -4. PLUS THERE IS SOME INDICATIONS OF A SPEED MAX UPSTAIRS WITH 50-60 KT AT 250 MB. HOWEVER...MID LEVEL LAPSE RATES ARE ONLY 5-5.5 DEGREES CELSIUS DURING THIS TIME. THUS WE WILL GO WITH DIURNALLY DRIVEN SHOWERS/TSTMS MAINLY IN THE CHANCE RANGE...HIGHEST INLAND AND OVER SE GA. MAX TEMPS WILL REACH THE LOW-MID 90S AWAY FROM THE BEACHES...AND THESE TEMPS ALONG WITH DEW POINTS IN THE UPPER 60S-LOWER 70S WILL RESULT IN HEAT INDICES AS HIGH AS 100-103 DEGREES. HOWEVER...THIS IS BELOW ANY HEAT ADVISORY CRITERIA WHICH BEGINS AT 105 DEGREES. A SHORT WAVE MAY SKIRT THE AREA ON SATURDAY...AND WITH LITTLE OVERALL CHANGE TO THE SYNOPTIC FEATURES /ATLC RIDGE TO THE SE AND TROUGH IN OR NEAR THE AREA/...WE WILL AGAIN EXPERIENCE A CHANCE OF AFTN/EVENING CONVECTION. SBCAPES AND LIFTED INDICES CHANGE LITTLE FROM FRIDAY...WHILE MID LEVEL LAPSE RATES REMAIN POOR AT 5-5.5 DEGREES CELSIUS. MAX TEMPS WILL BE SIMILAR TO OR EVEN A COUPLE OF DEGREES LOWER THAN FRIDAY AS THERE LOOKS TO BE MORE CLOUD COVER AND LOW LEVEL THICKNESS VALUES ARE A BIT LOWER. FOR SUNDAY...ANOTHER SHORT WAVE LOOKS TO MOVE INTO THE AREA WITH LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE ERN STATES. WHILE MOISTURE AND INSTABILITY CHANGE LITTLE FROM PREVIOUS TWO DAYS...WITH SLIGHTLY LOWER HEIGHTS ALOFT AND AN INCREASE IN LARGE SCALE WIND FIELDS WE WILL NEED TO BE ALERT FOR POSSIBLE SEVERE WEATHER. HOWEVER...CLOUD COVER MAY BE QUITE EXTENSIVE...SO THIS MIGHT BE A POSSIBLE NEGATIVE FACTOR. MAX TEMPS LOOK A LITTLE LOWER DUE TO INCREASE CLOUDINESS AND HIGHER COVERAGE OF CONVECTION WHICH WILL BE IN THE HIGH END CHANCE OR LIKELY RANGE. FRONTAL BOUNDARY TO MOVE INTO OR NEAR THE AREA DURING EARLY NEXT WEEK...AND WILL STALL OVER OR NEARBY FOR AT LEAST A COUPLE OF DAYS. WITH LONE WAVE TROUGH REMAINING IN THE E AT LEAST THROUGH TUESDAY...PLENTY OF MOISTURE AND AT LEAST MODEST INSTABILITY IN PLACE...RAIN CHANCES WILL REMAIN ABOVE NORMAL. MAX TEMPS WILL BE NEAR NORMAL...ALTHOUGH DAYTIME MAY BE HELD DOWN SOMEWHAT BY CLOUD COVER. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCATTERED CONVECTION ACROSS THE FORECAST AREA THIS AFTERNOON. WILL INCLUDE TEMPO GROUPS AT BOTH TAF SITES FOR THUNDERSTORMS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS WIND GUSTS...AS JUST SEEN AT KSAV THIS HOUR. CONVECTION IS EXPECTED TO DISSIPATE AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. OUTSIDE OF ANY THUNDERSTORMS THAT MAY DEVELOP...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV FOR THE NEXT 24 HOUR PERIOD. HAVE EXCLUDED FOG FOR FRIDAY MORNING SINCE NEITHER GUIDANCE NOR CROSS- OVER TEMPERATURES INDICATE POTENTIAL FOR FOG FORMATION. EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS IN CONVECTION AND POSSIBLE NIGHT TIME/EARLY MORNING FOG THROUGH SUNDAY...OTHERWISE VFR WEATHER TO PREVAIL. && .MARINE... LATEST BUOY OBSERVATIONS INDICATE SOUTH WINDS AROUND 15 KT ACROSS THE COASTAL WATERS. ATLANTIC SURFACE HIGH WILL PERSIST THROUGH THE SHORT TERM...WHILE A SURFACE TROUGH DEVELOPS INLAND. WINDS WILL VEER TO THE SOUTHWEST OVERNIGHT...BUT DO NOT EXPECT SPEEDS TO DIMINISH MUCH BELOW 10 TO 15 KT WITHIN NOCTURNAL SURGING UNTIL JUST BEFORE DAYBREAK. PATTERN WILL AGAIN BE DOMINATED BY SEABREEZE DEVELOPMENT ON THURSDAY...WITH SOUTHWEST WINDS BACK TO SOUTH-SOUTHEAST AND SURGING SLIGHTLY DURING THE AFTERNOON. THE COASTAL WATERS WILL LIE ON THE NW EDGE OF THE ATLC RIDGE INTO THE WEEKEND...WITH A LOW PRES TROUGH TO REMAIN INLAND OVER THE SE DURING THIS TIME. THE END RESULT WILL BE A FAMILIAR PATTERN TO WHAT WE HAVE BEEN FORECASTING...A MODERATE S-SW FLOW. VEERING WINDS OVERNIGHT AND BACKING DURING THE AFTN...WITH OCNL FLUCTUATIONS IN WIND SPEEDS WITH TYPICAL NOCTURNAL SURGES AND AFTN/EVENING SEA BREEZE CIRCULATIONS. WHILE THERE CERTAINLY COULD BE ENOUGH OF AN INCREASE TO PUSH WINDS INTO THE 15-20 KT RANGE AT TIMES...MOST OF THIS TIME WILL SEE WINDS 15 KT OR LESS AND SEAS 3-4 FT OR LOWER. BY EARLY NEXT WEEK WITH THE APPROACH OF A COOL FRONT INTO THE SE STATES...A PINCHING OF THE PRES GRADIENT WILL DEVELOP BETWEEN IT AND ATLC HIGH PRES. THIS MAY ALLOW FOR A LITTLE STRONG SWLY WINDS...WHICH IN TURN WILL ALLOW FOR SLIGHTLY HIGHER SEAS. THUS WE WILL NEED TO KEEP WATCH FOR MARGINAL SCA CONDITIONS AT SOME POINT STARTING SUNDAY. ALSO THERE MAY BE AN ENHANCED RISK OF STRONG T-STORMS OVER THE MARINE AREA THIS WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY MOVES INTO CLOSER PROXIMITY TO THE COASTAL WATERS. RIP CURRENTS...SHOULD THE HIGHER WINDS/SEAS BECOME REALIZED DURING EARLY NEXT WEEK...THERE MAY BE AN INCREASED RISK OF RIP CURRENTS DUE TO THESE CONDITIONS ALONG WITH THE APPROACHING PERIGEE AND NEW MOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 25, 6:02 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 602 PM EDT WED JUN 25 2008 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 261445- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 602 PM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS...THE COMBINATION OF MODERATE TO STRONG INSTABILITY...ALONG WITH AN INCREASE IN MOISTURE ACROSS THE AREA...WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION...THE INTERACTION OF THE SEA BREEZE...A SURFACE BOUNDARY NEARBY...AND SOME ENERGY IN THE MID AND UPPER ATMOSPHERE...WILL ALLOW FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE. THE MAIN WEATHER HAZARDS THROUGH THIS EVENING WILL BE GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES AND HEAVY RAINS. SHOULD SEVERE STORMS DEVELOP...THERE COULD ALSO BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...DUE TO THE SLOW MOVEMENT OF THUNDERSTORMS AND SUFFICIENT MOISTURE...SOME OF THE STORMS COULD ALSO RESULT IN LOCALIZED FLOODING. THE RISK OF SEVERE WEATHER WILL END BY 9 TO 1000 PM THIS EVENING. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY. DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE ENTIRE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ350-352-354-374-261445- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 602 PM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY. DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE ENTIRE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 33
In the hours before
Special weather statement, Jun 25, 4:39 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT WED JUN 25 2008 SCZ047-252115- INLAND JASPER- 439 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 515 PM EDT... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR GILLISONVILLE... OR ABOUT 8 MILES NORTH OF RIDGELAND...MOVING NORTHEAST AT 3 MPH. AREAS IN AND AROUND COOSAWHATCHIE...GILLISONVILLE...GRAYS... PINELAND...RIDGELAND AND ROBERTVILLE WILL BE IMPACTED THROUGH 515 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 4:59 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT WED JUN 25 2008 SCZ040-042-252145- ALLENDALE-HAMPTON- 459 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 545 PM EDT... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR LURAY...OR ABOUT 7 MILES SOUTHWEST OF HAMPTON. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ESTILL...GIFFORD...HAMPTON...LENA AND LURAY WILL BE IMPACTED THROUGH 545 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 25, 5:10 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 510 PM EDT WED JUN 25 2008 SCZ042-047-252145- HAMPTON-INLAND JASPER- 510 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY THROUGH 545 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR PINELAND...OR ABOUT 13 MILES NORTHWEST OF RIDGELAND...MOVING WEST AT 3 MPH. AREAS IN AND AROUND COOSAWHATCHIE...GILLISONVILLE...GRAYS... MCPHERSONVILLE...PINELAND...ROBERTVILLE AND TARBORO WILL BE IMPACTED THROUGH 545 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 25, 6:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 605 PM EDT WED JUN 25 2008 GAZ099-100-114-115-252245- BULLOCH-CANDLER-EVANS-TATTNALL- 605 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY AND BULLOCH COUNTY THROUGH 645 PM EDT... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR EXCELSIOR...OR ABOUT 8 MILES SOUTHEAST OF METTER...MOVING NORTH AT 6 MPH. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 25, 6:24 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 624 PM EDT WED JUN 25 2008 GAZ088-252300- SCREVEN- 624 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 700 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR WHITE HILL...OR ABOUT 7 MILES EAST OF SYLVANIA. THIS STORM WAS NEARLY STATIONARY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...TO LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE...OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV.
Local storm report, Jun 25, 6:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 3 W POOLER 32.12N 81.30W
06/25/2008 E0.88 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY TO NICKEL SIZE HAIL.
&&
JAQNearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.